Alert archive / California / River Flood Warnings in 2011
River Flood Warning 10, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Mar 23, 2011, 2:42 PM PDT for Solano County, Yolo County, California. It took effect at Mar 24, 2011, 8:36 PM PDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 2:42 PM PDT (21:42 UTC)
- In effect from
- Mar 24, 2011, 8:36 PM PDT
- Expired
- Mar 29, 2011, 8:56 AM PDT
- In force
- 5 days
- Issued by
- NWS Sacramento, CA
- Flood severity
- Minor
Counties Solano County, CA, Yolo County, CA
The radar
The Sacramento radar (KDAX), 21 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yolo Bypass at Lisbon (LSBC1).
- Action stage
- 13 ft
- Minor stage
- 19 ft
- Moderate stage
- 26 ft
- Major stage
- 31.1 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 10:13 AM PDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 23, 10:13 AM PDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1013 AM PDT WED MAR 23 2011 .DISCUSSION...WATER VAPOR IMAGERY SHOWS ANOTHER UPPER LEVEL LOW POISED OFF THE CALIFORNIA COAST THIS MORNING...WITH THE VISIBLE IMAGERY SHOWING A CLEARLY DEFINED CENTER OF LOW PRESSURE NEAR 40 NORTH AND 127.5 WEST. THE COMMA CLOUD AND ASSOCIATED FRONT ARE PUSHING ACROSS NORTHERN CALIFORNIA THIS MORNING. SO FAR...KDAX IS ESTIMATING RAINFALL RATES PRIMARILY RANGING BETWEEN A TENTH AND A QUARTER OF AN INCH...BUT A FEW HEAVIER CELLS ARE PRODUCING RATES UP TO A HALF INCH AN HOUR IN THE AUBURN AREA. THE CHP PAGE IS REPORTING SOME MINOR ROAD FLOODING AT THIS TIME...BUT THE STREAMS AND CREEKS SEEM TO BE BEHAVING THUS FAR. WILL CONTINUE TO MONITOR THOUGH FOR THE NEED OF A URBAN AND SMALL STREAM FLOOD ADVISORY...AS THE GROUND REMAINS VERY SATURATED. IN THE MOUNTAINS...MODERATE TO HEAVY SNOW FALL WILL CONTINUE. THE SHASTA DAM PROFILER IS INDICATING SNOW LEVELS AROUND 2500 FEET THIS MORNING...WHILE THE CHICO PROFILER IS SHOWING SNOW LEVELS RISING TO AROUND 3900 FEET. THEREFORE...THE WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH THURSDAY...WITH SNOW BEING MEASURED IN FEET. IN THE MEANTIME...PRESSURE GRADIENTS ARE ALSO STARTING TO INCREASE...WITH THE MEDFORD TO TO SACRAMENTO GRADIENT UP TO -6.2 MB. SO FAR...THE SOUTHERN AND CENTRAL SACRAMENTO VALLEY HAVE SEEN THE STRONGEST WIND GUSTS THUS FAR THIS MORNING...WITH PEAK GUSTS AT KSMF AND KSAC AT 43 MPH AND KMYV GUSTING TO 39 MPH. THEREFORE...THE WIND ADVISORY LOOKS ON TRACK FOR THE DAY. VISIBLE IMAGERY IS STARTING TO SHOW SOME BREAKS IN THE CLOUDS BEHIND THE FRONT THIS MORNING...WHICH MEANS THAT INSTABILITY SHOWERS ARE LIKELY FOR THIS AFTERNOON. THIS INCLUDES THE THREAT OF SOME THUNDERSTORMS AS WELL. AT THIS TIME...IT LOOKS LIKE THE BIGGEST THREAT WILL BE STRONG WINDS...HEAVY RAIN...AND SMALL HAIL...BUT CANNOT RULE OUT THE THREAT OF A TORNADO. CURRENT FORECASTS SEEM TO BE HANDLING THESE TRENDS WELL...SO NO UPDATES ARE PLANNED AT THIS TIME. THURSDAYS SYSTEM LOOKS EVEN MORE IMPRESSIVE THAN TODAY...SO STAY TUNED FOR UPDATES TO CURRENT WATCHES...WARNINGS...AND ADVISORIES. PALMER && .AVIATION...MVFR CONDITIONS IN MOST AREAS WITH REDUCED VSBYS AND CIGS ACROSS THE VALLEY AS PRECIPITATION CONTINUES INTO THE AFTERNOON. SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY TO 15 TO 25 KTS WITH GUSTS 30 TO 35 KTS. CONDITIONS WILL LESSEN BRIEFLY INTO THE OVERNIGHT HOURS BEFORE ANOTHER... STRONGER STORM MOVES INTO THE AREA ON THURSDAY. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. FLOOD WATCH THROUGH LATE THURSDAY NIGHT CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY... SOUTHERN SACRAMENTO VALLEY. WIND ADVISORY UNTIL 3 PM PDT THIS AFTERNOON CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY... SOUTHERN SACRAMENTO VALLEY. HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY... NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. FLOOD WARNING FOR TEHAMA BRIDGE. FLOOD WARNING FOR THE YOLO BYPASS NEAR LISBON. &&
Hazardous weather outlook, Mar 23, 7:00 AM PDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT WED MAR 23 2011 CAZ013>019-063-064-066>069-241400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STORM SYSTEM MOVING THROUGH TODAY WILL BRING PERIODS OF RAIN...HEAVY SNOW TO THE MOUNTAINS...AFTERNOON THUNDERSTORMS AND THE POTENTIAL FOR LOCALIZED FLOODING. SEE THE FOLLOWING STATEMENTS FOR MORE DETAILS. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY DAMAGING WINDS EXPECTED FOR THE CENTRAL VALLEY AND SOME FOOTHILL LOCATIONS. SNOW LEVELS WILL LOWER DURING THE AFTERNOON AND EVENING HOURS WITH THE POTENTIAL FOR HEAVY SNOW IN THE FOOTHILLS. MODERATE TO HEAVY RAIN MAY RESULT IN SOME FLOODING OF SMALLER CREEKS. REFER TO THE STATEMENTS FOR MORE DETAIL. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Mar 23, 12:46 PM PDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1246 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM RAIN BURNEY 40.88N 121.68W
03/23/2011 M0.19 INCH SHASTA CA MESONET
3198 FEET ELEVATION.
1200 PM RAIN MINERAL 40.35N 121.61W
03/23/2011 M0.53 INCH TEHAMA CA MESONET
4875 FEET ELEVATION.
1200 PM RAIN CHESTER 40.30N 121.24W
03/23/2011 M0.53 INCH PLUMAS CA MESONET
4530 FEET ELEVATION.
1200 PM RAIN QUINCY 39.94N 120.95W
03/23/2011 M0.47 INCH PLUMAS CA MESONET
3400 FEET ELEVATION.
1200 PM RAIN SHASTA DAM 40.72N 122.42W
03/23/2011 M0.78 INCH SHASTA CA MESONET
1070 FEET ELEVATION.
1200 PM RAIN PARADISE 39.75N 121.63W
03/23/2011 M0.44 INCH BUTTE CA MESONET
1200 PM RAIN KONOCTI 38.91N 122.71W
03/23/2011 M1.61 INCH LAKE CA MESONET
2162 FEET ELEVATION.
1200 PM RAIN DOWNTOWN SACRAMENTO 38.58N 121.49W
03/23/2011 M0.28 INCH SACRAMENTO CA MESONET
20 FEET ELEVATION.
1200 PM RAIN TRAVIS AFB 38.28N 121.93W
03/23/2011 M0.49 INCH SOLANO CA MESONET
62 FEET ELEVATION.
1200 PM RAIN GRASS VALLEY 39.20N 121.07W
03/23/2011 M0.73 INCH NEVADA CA MESONET
2420 FEET ELEVATION.
1200 PM RAIN AUBURN 38.91N 121.08W
03/23/2011 M0.56 INCH PLACER CA MESONET
1292 FEET ELEVATION.
1200 PM RAIN GEORGETOWN 38.92N 120.79W
03/23/2011 M1.48 INCH EL DORADO CA MESONET
3250 FEET ELEVATION.
1200 PM RAIN SUTTER HILL 38.38N 120.80W
03/23/2011 M0.46 INCH AMADOR CA MESONET
1586 FEET ELEVATION.
1200 PM RAIN SAN ANDREAS 38.20N 120.68W
03/23/2011 M0.60 INCH CALAVERAS CA MESONET
1200 PM RAIN SONORA 37.97N 120.39W
03/23/2011 M0.41 INCH TUOLUMNE CA MESONET
1675 FEET ELEVATION.
0700 AM SNOW BOREAL SKI RESORT 39.34N 120.34W
03/23/2011 E6.00 INCH PLACER CA PUBLIC
7700 FEET ELEVATION. SKIRESORT OBSERVATION.
0700 AM SNOW SIERRA-AT-TAHOE SKI RES 38.84N 120.19W
03/23/2011 E3.00 INCH EL DORADO CA PUBLIC
6600 FEET ELEVATION. SKIRESORT OBSERVATION.
0700 AM SNOW SUGAR BOWL SKI RESORT 39.31N 120.33W
03/23/2011 E6.00 INCH PLACER CA PUBLIC
8400 FEET ELEVATION. SKIRESORT OBSERVATION.
0700 AM SNOW BEAR VALLEY SKI RESORT 38.46N 120.02W
03/23/2011 E9.00 INCH ALPINE CA PUBLIC
8500 FEET ELEVATION. SKIRESORT OBSERVATION.
0700 AM SNOW 1 S STATELINE 38.94N 119.94W
03/23/2011 E1.00 INCH EL DORADO CA PUBLIC
8000 FEET ELEVATION. SKIRESORT OBSERVATION.
0700 AM SNOW 1 W SQUAW VALLEY 39.20N 120.24W
03/23/2011 E4.00 INCH PLACER CA PUBLIC
9050 FEET ELEVATION. SKIRESORT OBSERVATION.
1200 PM RAIN MANZANITA LAKE 40.54N 121.58W
03/22/2011 M0.65 INCH SHASTA CA MESONET
4554 FEET ELEVATION.
1200 PM RAIN ALDER SPRINGS 39.65N 122.72W
03/22/2011 M0.33 INCH GLENN CA MESONET
1200 PM RAIN GROVELAND 37.84N 120.23W
03/22/2011 M0.35 INCH TUOLUMNE CA MESONET
&&Local storm report, Mar 23, 1:06 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
106 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD 2 N WILLIAMS 39.18N 122.14W
03/23/2011 COLUSA CA PUBLIC
HWY 99W ROADWAY FLOODED BETWEEN ROADS 48 AND 49.
&&
KJThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:08 AM PDT | High Wind Watch | STO | 12 hr | |
| Mar 23, 3:29 AM PDT | Winter Storm Watch | STO | 12 hr | |
| Mar 23, 10:27 AM PDT | River Flood Warning | STO | Lake | 10 days |
| Mar 23, 2:32 PM PDT | River Flood Warning | STO | Butte, Glenn | 18 hr |
| Mar 23, 3:08 PM PDT | High Wind Warning | STO | 26 hr | |
| Mar 23, 3:15 PM PDT | Special Weather Statement | STO | Tehama | 45 min |
| Mar 23, 4:21 PM PDT | Special Weather Statement | STO | Tehama | 39 min |
Nearby
River Flood Warnings in California, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.